Alert archive / Mississippi / Wind Advisories in 2022

Wind Advisory 5, NWS Memphis, TN

March 21, 202222 counties in Mississippi; 5 counties in Tennessee; 5 counties in Arkansas

NWS Memphis, TN issued this wind advisory at Mar 21, 2022, 2:46 PM CDT for 22 counties in Mississippi; 5 counties in Tennessee; 5 counties in Arkansas. It took effect at Mar 22, 2022, 7:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2022, 2:46 PM CDT (19:46 UTC)
In effect from
Mar 22, 2022, 7:00 AM CDT
Expired
Mar 22, 2022, 3:54 PM CDT
In force
9 hr
Issued by
NWS Memphis, TN
All 32 counties

Crittenden County, AR, Cross County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Fayette County, TN, Hardeman County, TN, Hardin County, TN, McNairy County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2022-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2022-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2597 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

806 
WWUS74 KMEG 211946
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
246 PM CDT Mon Mar 21 2022

ARZ035-036-048-049-058-MSZ001>017-020>024-TNZ088>092-220400-
/O.NEW.KMEG.WI.Y.0005.220322T1200Z-220323T0000Z/
Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Southaven, Olive Branch, 
Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, 
Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, 
New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, 
Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, 
Aberdeen, Bartlett, Germantown, Collierville, Memphis, 
Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah
246 PM CDT Mon Mar 21 2022

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee and East 
  Arkansas.

* WHEN...From 7 AM to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Even outside of thunderstorms, wind gusts
  of 40 mph will be possible at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
092 
WWUS74 KMEG 220347
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1047 PM CDT Mon Mar 21 2022

ARZ035-036-048-049-058-MSZ001>017-020>024-TNZ088>092-221200-
/O.CON.KMEG.WI.Y.0005.220322T1200Z-220323T0000Z/
Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Southaven, Olive Branch, 
Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, 
Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, 
New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, 
Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, 
Aberdeen, Bartlett, Germantown, Collierville, Memphis, 
Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah
1047 PM CDT Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
TUESDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee and East 
  Arkansas.

* WHEN...From 7 AM to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Even outside of thunderstorms, wind gusts 
  of 40 mph will be possible at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
636 
WWUS74 KMEG 220827
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
327 AM CDT Tue Mar 22 2022

ARZ035-036-048-049-058-MSZ001>017-020>024-TNZ088>092-222100-
/O.CON.KMEG.WI.Y.0005.220322T1200Z-220323T0000Z/
Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Southaven, Olive Branch, 
Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, 
Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, 
New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, 
Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, 
Aberdeen, Bartlett, Germantown, Collierville, Memphis, 
Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah
327 AM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee and East 
  Arkansas.

* WHEN...From 7 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KRM
613 
WWUS74 KMEG 221817
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
117 PM CDT Tue Mar 22 2022

ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ088-221930-
/O.CAN.KMEG.WI.Y.0005.000000T0000Z-220323T0000Z/
Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Shelby-
Including the cities of Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Southaven, Olive Branch, Tunica, 
Senatobia, Clarksdale, Marks, Batesville, Charleston, Bartlett, 
Germantown, Collierville, Memphis, and Millington
117 PM CDT Tue Mar 22 2022

...WIND ADVISORY IS CANCELLED...

Wind potential has diminished across this area. Some gusts will
still be possible within thunderstorms this afternoon.

$$

MSZ002>006-009-013>017-021>024-TNZ089>092-230000-
/O.CON.KMEG.WI.Y.0005.000000T0000Z-220323T0000Z/
Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Lafayette-
Union-Pontotoc-Lee MS-Itawamba-Yalobusha-Calhoun-Chickasaw-Monroe-
Fayette-Hardeman-McNairy-Hardin-
Including the cities of Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Booneville, Oxford, New Albany, Pontotoc, Tupelo, 
Fulton, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, 
Okolona, Amory, Aberdeen, Somerville, Oakland, Bolivar, Selmer, 
and Savannah
117 PM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee and East 
  Arkansas.

* WHEN...Through 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
897 
WWUS74 KMEG 222003
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
303 PM CDT Tue Mar 22 2022

MSZ002-003-013-021-022-TNZ089-090-222115-
/O.CAN.KMEG.WI.Y.0005.000000T0000Z-220323T0000Z/
Marshall-Benton MS-Lafayette-Yalobusha-Calhoun-Fayette-Hardeman-
Including the cities of Holly Springs, Ashland, Oxford, 
Water Valley, Coffeeville, Bruce, Calhoun City, Somerville, 
Oakland, and Bolivar
303 PM CDT Tue Mar 22 2022

...WIND ADVISORY IS CANCELLED...

Wind potential has diminished across this area. Some gusts will
still be possible within thunderstorms this afternoon..

$$

MSZ004>006-009-014>017-023-024-TNZ091-092-230000-
/O.CON.KMEG.WI.Y.0005.000000T0000Z-220323T0000Z/
Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS-Itawamba-
Chickasaw-Monroe-McNairy-Hardin-
Including the cities of Ripley MS, Corinth, Iuka, Booneville, 
New Albany, Pontotoc, Tupelo, Fulton, Houston, Okolona, Amory, 
Aberdeen, Selmer, and Savannah
303 PM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee and East 
  Arkansas.

* WHEN...Through 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
587 
WWUS74 KMEG 222054
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
354 PM CDT Tue Mar 22 2022

MSZ004>006-009-014>017-023-024-TNZ091-092-222200-
/O.CAN.KMEG.WI.Y.0005.000000T0000Z-220323T0000Z/
Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS-Itawamba-
Chickasaw-Monroe-McNairy-Hardin-
Including the cities of Ripley MS, Corinth, Iuka, Booneville, 
New Albany, Pontotoc, Tupelo, Fulton, Houston, Okolona, Amory, 
Aberdeen, Selmer, and Savannah
354 PM CDT Tue Mar 22 2022

...WIND ADVISORY IS CANCELLED...

Wind potential has diminished across this area. Some gusts will
still be possible within thunderstorms this afternoon..

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 21, 12:49 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 21, 12:49 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1249 PM CDT Mon Mar 21 2022

.DISCUSSION...

Updated for aviation discussion

&&

DISCUSSION... /issued 450 AM CDT Mon Mar 21 2022/

Early morning GOES water vapor imagery showed a deepening upper
low lifting east into western NM. Downstream, diffluent flow aloft
was evident over the southern plains, and ridging further
downstream over the lower MS River valley.

The upper low will lift into southern high plains by this
evening, with diffluent flow aloft and tightening low level
pressure gradient spreading into the Midsouth. Given the easterly
component to surface winds, modified maritime tropical air won't
displace the dry continental air over north MS and west TN until
this evening or early overnight. Relative humidity levels will
again drop below 25 percent east of the MS River, accompanied by
moderate surface winds. These winds will prevail below Red Flag
criteria, but when combined with dry/dormant vegetation, will lead
to elevated wildfire danger. A Fire Weather Notification Message
has been issued for areas along and east of the MS River today.

Medium range models remain consistent with timing and strength of
thunderstorms lifting through the Midsouth on Tuesday, though CAMs
depict a narrow corridor of higher mixed layer CAPE over north
MS. Soundings from the 00Z NSSL-WRF and 06Z HRRR suggest a potential
for surface based convection south of a Clarksdale to Oxford to
Tupelo line Tuesday afternoon. This would give updrafts access to
strongly veered 0-3km layer winds and elevate the tornado
potential. With impressive kinematics a near sure bet, severe
weather chances will ride almost entirely on how far north the low
level instability axis can build into north MS. Potential inhibiting
factors for instability would be rain-cooled air in advance of
the advancing broken convective line, and widespread organized
storms over central and southern MS disrupting low level inflow
of higher theta-e air. This morning's convective outlook for
Tuesday is largely unchanged from yesterday, but does build the
Slight Risk a littler farther north into the NW MS delta east of
Clarksdale.

The northern gradient of possible flooding threat will be less
tight than the severe risk gradient. Elevated non-severe storms
will still present at least a localized flooding threat to the
north of I-40 on Tuesday. Most of the Midsouth is under a Slight
Risk for excessive rainfall, while a good portion of north MS is
under a Moderate Risk for excessive rain. A Flood Watch has been
issued for the Moderate Risk area, where higher precipitable water
values (near 1.8 inches) and greater instability coincide.

By Tuesday evening, a midlevel dry slot will wrap into the
Midsouth, as the upper low lifts into the mid-MS River valley.
With the low level moisture and instability axis well to the east,
quieter, though still windy, weather will prevail into the early
morning on Wednesday. Some light showers will be possible on
Wednesday, ahead of a secondary compact upper low dropping to
Ozarks. This compact low will be with us on Thursday, bringing
clouds, isolated showers and cool daytime temps. Cool but dry
conditions will prevail over the weekend, under northwest flow
aloft.

PWB

&&

.AVIATION...

VFR conditions will prevail well into tonight. Low level winds
will increase this evening with LLWS developing at all sites.
First batch of SHRAs/TSRAs will push into mainly east AR overnight
with lower conds developing at KJBR. The main line of SHRAs/TSRAs
will push into the region Tuesday morning with lower cig and vsbys
and gusty winds. Line will move slowly across the Mid-South
throughout the day. Right now targeting 15z-19z for KMEM. Main
impacts for KTUP/KMKL will be after the taf period.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch from Tuesday morning through Tuesday evening for
     Phillips.

MO...None.
MS...Flood Watch from Tuesday morning through Tuesday evening for
     Calhoun-Chickasaw-Coahoma-Itawamba-Lafayette-Lee MS-Monroe-
     Panola-Pontotoc-Prentiss-Quitman-Tallahatchie-Tishomingo-
     Union-Yalobusha.

TN...None.
&&
Hazardous weather outlook, Mar 21, 3:43 AM CDT, 11 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
343 AM CDT Mon Mar 21 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-221045-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
343 AM CDT Mon Mar 21 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A combination of low humidity, dry vegetation and moderate winds
will result in elevated wildfire danger today, mainly east of the
Mississippi River.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

On Tuesday, there a Slight Risk of severe storms south of a line
from Clarksdale to Oxford to Tupelo Mississippi. There is a Marginal
Risk of severe storms over the remainder of north Mississippi,
and over east central Arkansas. Severe weather threats include
damaging winds and flash flooding. Tornadoes will also be
possible, particularly in the Slight Risk area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed over north Mississippi on
Tuesday.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 3:08 AM CDTFlood WatchMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more40 hr
Mar 21, 12:02 PM CDTRiver Flood WarningMEGMonroe48 hr
Mar 21, 12:03 PM CDTRiver Flood WarningMEGLafayette, Marshall, Union39 hr
Mar 21, 12:04 PM CDTRiver Flood WarningMEGMonroe48 hr

Nearby

Wind Advisories in Mississippi, 2022Wind Advisories in Tennessee, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.